On Pseudomodular Matroids and Adjoints

Alfter, Marion and Hochstättler, Winfried (1995) On Pseudomodular Matroids and Adjoints.
Published in: Discrete applied mathematics Vol. 60 (1-3). pp. 3-11.


There are two concepts of duality in combinatorial geometry. A set theoretical one, generalizing the structure of two orthocomplementary vector spaces and a lattice theoretical concept of an adjoint, that mimics duality between points and hyperplanes. The latter - usually called polarity - seems to make sense almost only in the linear case. In fact the only non-linear combinatorial geometries known to admit an adjoint were of rank 3. Moreover, N. E. Mnëv conjectured that in higher ranks there would exist no non-linear oriented matroid that has an oriented adjoint. At least with unoriented matroids this is not true. In this paper we present a class of rank 4 matroids with adjoint including a non-linear example.

Download: [img] Postscript - Preprinted Version
Download (178kB) | Preview
Editorial actions: View Item View Item (Login required)
Deposit Information:
ZAIK Number: zpr92-109
Depositing User: Winfried Hochstättler
Date Deposited: 02 Apr 2001 00:00
Last Modified: 19 Jan 2012 10:49
URI: http://e-archive.informatik.uni-koeln.de/id/eprint/109